MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ELEMENT,WORKING.ONLY.SPRING; WORKING ELEMENT

KARL STORZ SE & CO. KG ELEMENT,WORKING.ONLY.SPRING; WORKING ELEMENT
Model Number 27050E
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer stated the electrode was a cook (b)(4) cutting loop and was used with a karl storz working element.The working element was evaluated by our field service technician, and confirmed by customer, that it most likely had been repaired by a 3rd party, to the material, shaft, collar and white block.
 
Event or Problem Description
Allegedly, during a transurethral removal of a prostate tumor, when the doctor seeded the loop into the white block to lock the electrode, it popped out.He tried a 2nd time and it popped out again, on the 3rd try when it popped out, it pulled and dislodged the urethra.An internal catheter was placed in the patient.

Brand Name
ELEMENT,WORKING.ONLY.SPRING
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8592948
Report Number9610617-2019-00044
Device Sequence Number2075026
Product Code HIH
UDI-Device Identifier04048551077542
UDI-Public4048551077542
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050E
Device Lot NumberS LF
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2019
Initial Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient Weight90